MAUDE Adverse Event Report: HOLOGIC, INC. SARS-COV-2/FLU A/B/RSV ASSAY; MULTI-TARGET RESPIRATORY SPECIMEN NUCLEIC ACID TEST INCLUDING SARS-COV-2

HOLOGIC, INC. SARS-COV-2/FLU A/B/RSV ASSAY; MULTI-TARGET RESPIRATORY SPECIMEN NUCLEIC ACID TEST INCLUDING SARS-COV-2
Catalog Number PRD-07400/ASY-16066
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hologic product applications specialist (pas) reviewed the logs and suggested that the flu b results were false for samples resulting sars/flu b dual positive.The controls and panel b results appeared normal for the runs in question.Pas did not see any hardware issues from the logs.Hologic field applications specialist confirmed with the customer that the thermocycler was operational.A hologic field service engineer had upgraded the software and performed an auto thermocycler clean, but they planned to perform a background scan to completely rule out the thermocycler as a potential cause of questionable results.Hologic completed a preliminary risk assessment.According to the panther/panther fusion operator manual, customers can obtain a curve report for a sample.The curve can be used to determine if the affected samples produced a positive flu b result with no apparent amplification of the flu b target.Hologic determined that the risk of an incorrect diagnostic result due to improper assay performance characteristics is improbable.In addition, the risk associated with a false positive flu b result when a specimen has a true sars-cov-2 positive result is improbable.Hologic is currently investigating the dual positive sars/flu b results issue, and a follow-up report will be submitted with the final investigation findings.As part of eua agreement, fda requires all aptima sars-cov-2 assay questioning results and false results (confirmed or not) complaints to be reported as malfunction mdr.
 
Event or Problem Description
On 10/06/2023, hologic was made aware of a customer who questioned the sample results for their sars/flu a/b/rsv assay evaluation for their panther fusion instrument (sn (b)(6) ).A clinical proficiency sample was initially run on (b)(6) 2023 using reagent cartridge lot 337024 and resulted positive for sars and flu b, which went against the expected result of a single sars positive.The customer repeated the sample on (b)(6) 2023 on the same instrument and got another dual positive result for sars and flu b.Upon further review of the instrument logs, customer noted that out of 40 samples tested that were sars positive, 31 of those samples were also positive for flu b.Customer questioned the validity of these sample results and if the instrument thermocycler may have contributed to the suspect results.The customer did not inform hologic of any results reported to patients, any corrections or amendments to these results, or any treatment provided.There were no associated or reported adverse events.As part of eua agreement, fda requires all aptima sars-cov-2 assay questioning results and false results (confirmed or not) complaints to be reported as malfunction mdr.
 
Event or Problem Description
Follow-up report.See section h11.

Brand Name
SARS-COV-2/FLU A/B/RSV ASSAY
Common Device Name
MULTI-TARGET RESPIRATORY SPECIMEN NUCLEIC ACID TEST INCLUDING SARS-COV-2
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
kyleigh jacobs
10210 genetic center drive
san diego, CA 92121
8584108566
MDR Report Key18061854
Report Number2024800-2023-00018
Device Sequence Number7824044
Product Code QOF
UDI-Device Identifier15420045515352
UDI-Public15420045515352
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K222736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPRD-07400/ASY-16066
Device Lot Number337024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown